dizziness and falling

hi guys i have severe stage 4 endo and on loads of pain meds though have been taking them for over a year. i have had light headedness for years , comes and goes with no particular reason. i often get a shaking feeling like flu and feel like i cant get enough air, there are no issues with my heart or lungs and anytime its checked my oxygen stats are good. more recently the light headedness has gone to proper dixzziness and i am falling a lot, at this point i should mention that i have a big mass on my right side that compressess my main vein to my leg so falling isnt unusual but these falls are related to the dizzyness, it comes from nowhere, can happen standing, sitting or walking. its not pain meds and i am really careful with fluid intake so its not dehydration. last year i was in hospital for nearly a month and was told i had low blood pressure but since being out anytime its checked that is also fine. i have been checked for diabetes as high sugar foods like chocolate help for the very short term but again my blood sugar level was good. i am told my endo is as bad as bad gets and docs on nhs said there is nothibg they can do for me though i went private and they are willing to try surgery, i am scared to go for surgery till i know whats causing the dizziness, i am also having problems with short term memory but that could be pain meds and lack of sleep, pain makes proper sleep impossable. i use a crutch to help me walk and was given a wheelchair because of the fatigue/falls, there are sites i read that say my symptoms can happen to women during heavy menstruation but i have been on a jag to induce early menopause for over a year (decapeptyl) so it cant be that either, i am wondering if anyone else out there suffers any/all of these syptoms. the pain meds i take are gabapentin, tramadol , cocodamol, lidocaine pain plasters, i also take cinnazine for sickness, omneprazole and senna. I would realy appreciate any help or advice. wish you all a pain free day xxx

6 Replies

oldestnewest
  • Hi, you poor thing it sounds like you have been through the mill, is your gyne doc on the bsgge list of specialist for endo,

    Just a thought but have you tried tablets for vertigo, my motherin law has just been told she has it, and has been given tablets, might be worth a try.

    Good luck xxx

  • Hi

    I was so worried when I read your post. The symptoms of dizziness, memory loss, fatigue and nausea are all symptoms of endometriosis. We are most familiar with the pelvic symptoms but endometriosis is an immune system disease associated with multiple allergies and, in particular, chemical hypersensitivity for which these symptoms are classic. So you can expect any of these symptoms due to the condition you have.

    You say that the symptoms are not related to your medications but it is almost certain that these are just making things much worse due to the immune problems associated with endometriosis. All medications have side effects and the more medications you take the more exaggerated the effects are likely to be. Often medications are given to relieve side effects of other medications and before you know where you are there is no knowing what effects a combination of many medications might cause.

    This is called polypharmacy and the following is documented:

    'Polypharmacy is the use of four or more medications by a patient. Concerns about polypharmacy include increased adverse drug reactions, drug interactions, prescribing cascade, and higher costs. Polypharmacy is often associated with a decreased quality of life, decreased mobility and cognition. It is well accepted in pharmacology that it is impossible to accurately predict the side effects or clinical effects of a combination of drugs without studying that particular combination of drugs in test subjects. Knowledge of the pharmacologic profiles of the individual drugs in question does not assure accurate prediction of the side effects of combinations of those drugs.'

    Some of the drugs you are taking have many possible side effects but in relation to the symptoms you are experiencing:

    Gabapentin (for neuropathic pain) - dizziness, nausea, drowsiness.

    Tramadol (an opiate for severe pain) - nausea, dizziness.

    Cocodamol (an analgesic for mild to moderate pain) - dizziness, fainting, nausea, memory loss, confusion.

    Lidocaine (local anaesthetic for minor pain) - dizziness.

    Cinnazine (for nausea) - this is a serious drug that has many known side effects to include drowsiness, movement problems/muscle rigidity, and tremor. It is documented as the second leading cause of Parkinson's disease.

    Omeprazole (for acid reflux) - dizziness, nausea, gastrointestinal symptoms.

    Senna (for constipation) - should only be taken for 2 weeks.

    Decapeptyl (Triptorelin - GnRH agonist) - the list of possible side effects of these medications is vast but includes dizziness, nausea, difficult/laboured breathing, acid stomach, shivering, runny nose, sore throat. See all the possible symptoms here:

    drugs.com/sfx/triptorelin-s...

    With the combination of all these drugs in someone with endo who is already highly sensitive to chemicals I think it would be impossible not to be experiencing severe dizziness and any number of other adverse symptoms. Your brain and immune system won't know what on earth is happening to them. You are in the situation of having been given drugs in an attempt to help certain symptoms, which have in themselves created more symptoms for which more drugs have been given, and on it goes. Whatever you do don't let anyone give you any more. It can get to a point where a person is barely able to function with so many chemicals in their system and then this becomes as big a problem as the original one. I am really concerned about the cinnazine and risk of Parkinsons. Was this explained to you? I really would try and do without it if you can.

    The endo must be addressed. It can only get worse and it is just not acceptable for one gynaecologist to say nothing can be done on the NHS. Can you send me their name and hospital by private message and also for the private one to check them out. What exactly were you told about the extent of your endo? The decapeptyl will be having no effect on stage 4 and should only be taken for 6 months due to risk of bone loss. There are specialists on the NHS that specialise in stage 4. We really have to try and get some better treatment for you. Do you have funds for private treatment if it came to that? How old are you?

    Have a look at my post on endo and its many possible symptoms to make sense of the light headedness you have had all these years. Click on my user name x

  • I had dizzy spells and low blood pressure for a year before my pelvic pain began. I was tested for vertigo then was diagnosed with vasovagal syncope which is just fainting and then my breathing was shallow so I had lung x ray which was fine I also lost a stone in weight quickly before passing blood from bowel and having a camera to be told inside bowel was fine. I then had abnormal smear and had surgery for that. 12 months later I felt I was dying so weak so dizzy and breathless tired and thin then diagnosed with 3 cm cyst and the gynae said this was too small to cause pain and discharged me. I ended up paying private for severe endo diagnosis in dec 2014 and had rad hyster in feb 2015 with excision endo bladder bowel and pelvic adhesions fixed - feel good now but what a year!!! :-/ - don't let the drs say they can't do nothing I find that utterly disgraceful like lindie says find endo specialist - good luck and stay strong x

  • I agree with Lindle 100% and urge you to get referred to an endo specialist. I hope she has been able to help you with this. The list of centres is here bsge.org.uk/ec-BSGE-accredi...

    I don't know how you can conclude that all these meds are not causing your dizziness and falling and I suspect you have been told this by your doctors. As Lindle mentioned, these are possible symptoms of endo but your drug intake is also a highly probable culprit.

    It also sounds to me as though your GP is mismanaging your situation. I suggest you look into changing GP.

    Good luck with getting the appropriate care and treatment. x

  • I so feel for you and think you have been treated dreadfully. So glad to see the great advice you've got from Lindle.

    I've had many if the symptoms you refer to for 5 plus years, fatigue and dizziness being most extreme. My docs at a loss and recommended Prozac. Made me run a mile, to alternative health / yoga / CBT therapies. These didn't help me get diagnosed but kept helped me cope.

    So 2 things I'd suggest from my experience. Find a recommended excision specialist, get a lap done to identify extent / what can recommend for you. Then another thing that I'm moving onto consider is I've had extensive excision surgery but not improved and know I have adenomyosis - the fatigue and dizziness are more common with that I believe then endo. So I shall be asking consultant what my options now are - hormone treatments, hysterectomy? All the best. Take Lindle's advice and find some capable medical 'hands' xx

  • Hi - adenomyosis is driven by oestrogen in the same way as endo and therefore by hormone imbalance (oestrogen dominance/oestrogen excess). The dizziness type symptoms of endo are largely attributed to immune aspects and adedomyosis often accompanies endo so the symptoms are likely to be interchangeable. As things are at present you can have endomyosis without endo but I think that this might turn out not to be true, with the same immune factors involved in both. In any event, though, severe heavy bleeding whatever the cause can cause severe anaemia that can in turn cause fatigue, dizziness and the like, often missed by GPs.

You may also like...